MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0° X3 INSERT 32MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0° X3 INSERT 32MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 623-00-32E
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Revision due to unstable left hip.Implanted mdm liner and new femoral head".
 
Additional Manufacturer Narrative
An event regarding instability involving a trident liner was reported.Dislocation was confirmed as a result of a review of the provided medical records by a clinical physician.Method & results: device evaluation and results: not performed as the reported device was not returned for evaluation.Medical records received and evaluation: a review of the provided medical records noted; there are only medical records about the most recent dislocation event plus a surgery report of revision.It was documented this patient had three dislocations recently that were reduced under anesthesia.Recurrent dislocation with three dislocations is an indication for revision surgery.The revision surgery report documents the technicalities of component exchange to an mdm liner but nowhere in any of the records is there a reference to a potential cause of the problem.Because there are also no x-rays or other info available, root cause of the recurrent dislocation remains unknown.Component malposition, frequently the cup, is the number one cause for hip instability.Diagnosis requires x-rays that are not available for this patient while also no reference to any x-ray findings was made in the available records as substitute for real x-rays.As such can this case not be solved with the current information but above all requires x-rays for more detailed investigation.Device history review: review indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: review indicated there have been no other similar events for the reported lot.Conclusion: the exact cause of the event could not be determined because insufficient information was provided.Additional information, including x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.Product surveillance will continue to monitor for trends.
 
Event or Problem Description
Revision due to unstable left hip.Implanted mdm liner and new femoral head.

Brand Name
TRIDENT 0° X3 INSERT 32MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7390223
Report Number0002249697-2018-00939
Device Sequence Number19186570
Product Code LPH
UDI-Device Identifier07613327039450
UDI-Public07613327039450
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K033716
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue Number623-00-32E
Device Lot Number673V8K
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/05/2018
Supplement Date Received by Manufacturer05/04/2018
Initial Report FDA Received Date04/02/2018
Supplement Report FDA Received Date05/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR
Patient Weight104